Alert archive / Maryland / Special Weather Statements in 2014
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Apr 30, 2014, 8:59 AM EDT for Cecil County, Kent County, Maryland. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2014, 8:59 AM EDT (12:59 UTC)
- Expired
- Apr 30, 2014, 10:00 AM EDT
- In force
- 61 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Cecil County, MD, Kent County, MD
The radar
The Dover AFB radar (KDOX), 94 km from the middle of the area, began a volume at 13:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 1.0 hours before the alert went out and 4 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 439 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 652 m²/s²
- 0-3 km storm-relative helicity
- 902 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
283
WWUS81 KPHI 301259
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
859 AM EDT WED APR 30 2014
DEZ001-MDZ008-012-PAZ101-102-301400-
CECIL MD-EASTERN CHESTER PA-KENT MD-NEW CASTLE DE-WESTERN CHESTER PA-
859 AM EDT WED APR 30 2014
...A THUNDERSTORM WILL AFFECT CECIL...SOUTHWESTERN CHESTER...WEST
CENTRAL NEW CASTLE AND WESTERN KENT COUNTIES...
AT 854 AM EDT...A THUNDERSTORM WAS 7 MILES SOUTHEAST OF BOWLEYS
QUARTERS...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.
THIS STORM WILL BE NEAR NEWTOWN AROUND 910 AM...BETTERTON AROUND 920
AM...PERRYVILLE AROUND 940 AM...CALVERT AROUND 950 AM AND LOMBARD
AROUND 1000 AM.
LAT...LON 3927 7623 3930 7619 3932 7619 3943 7601
3946 7602 3952 7599 3955 7603 3955 7609
3957 7610 3957 7609 3956 7608 3957 7608
3972 7623 3973 7614 3977 7607 3990 7599
3971 7557 3913 7617 3918 7627
$$
ROBERTSONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Apr 30, 7:20 AM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Apr 30, 7:20 AM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
720 AM EDT WED APR 30 2014
.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL MEANDER NEAR THE GREAT LAKES REGION TODAY
INTO THURSDAY. A WARM FRONT WILL THEREFORE GRADUALLY LIFT NORTHWARD
ACROSS THE MID ATLANTIC STATES TODAY AND TONIGHT. A COLD FRONT IS
THEN FORECAST TO SLIDE ACROSS OUR AREA THURSDAY. AN AREA OF HIGH
PRESSURE BUILDS TO OUR SOUTH FRIDAY AND SATURDAY, HOWEVER ANOTHER
COLD FRONT MOVES THROUGH OUR REGION SATURDAY NIGHT AND SUNDAY. HIGH
PRESSURE GRADUALLY BUILDS IN FOR MONDAY AND TUESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
NOT MUCH OF CHANGE FROM THE PREVIOUS FORECAST THROUGH THIS PERIOD.
THE MAIN STORY THROUGH THE DAY WILL BE THE POTENTIAL FLOODING
CONCERNS (SEE HYDROLOGY AND COASTAL FLOODING SECTIONS FOR THE
DETAILS ON THAT). AT THIS HOUR...WARM FRONT REMAINS SOUTH OF THE
REGION, BUT IT IS STILL EXPECTED TO NUDGE SLOWLY NORTH INTO OUR
REGION THROUGH THE DAY. THE NAM CONTINUES TO BE THE MOST PROGRESSIVE
BRINGING THE WARM FRONT THE FARTHEST NORTH...THE FASTEST.
EVEN IN THE WARM SECTOR HOWEVER, EXPECT THE LOW LEVEL INVERSION TO
PERSIST. THEREFORE, ANY THUNDERSTORMS WILL HAVE TO RELY ON ELEVATED
INSTABILITY WITH PARCELS LIFTED FROM AROUND THE 900 TO 800 MB
LEVELS. EVEN WITH THAT, CAPE VALUES WILL BE MODEST AT
BEST...GENERALLY LESS THAN 200 J/KG. IF ANY STORMS DEVELOP HOWEVER,
THERE IS A SMALL CONCERN THAT WEAK DOWN DRAFTS COULD MIX THE 40KT+
WINDS FROM THE LOW LEVELS DOWN TO THE SURFACE, BUT THIS IS STILL
QUITE UNCERTAIN.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
THROUGH THIS PERIOD, WE WILL SEE THE ARRIVAL OF THE DRY SLOT IN OUR
REGION. HOWEVER, GIVEN THE CONTINUED MOIST SOUTHERLY SURFACE FLOW,
STILL EXPECT AT LEAST LIGHT RAIN TO CONTINUE THROUGH THE OVERNIGHT
HOURS. MODEL SOUNDINGS ALSO CONTINUE TO SHOW SOME ELEVATED
INSTABILITY, PRIMARILY IN DELMARVA, THOUGH THE CHANCES FOR
THUNDERSTORMS SHOULD BE ON THE DECREASE AFTER MIDNIGHT AS THE AXIS
OF HIGHEST PWAT VALUES SLIDES OFF SHORE. WITH THE PERSISTENT LOW
LEVEL CLOUD COVER, AND SOUTHERLY FLOW, EXPECT TEMPERATURES TONIGHT
TO ONLY BE A FEW DEGREES BELOW THE HIGHS TODAY.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
THE OVERALL SYNOPTIC SETUP INITIALLY REVOLVES AROUND A LARGE CLOSED
LOW. THIS FEATURE IS FORECAST TO SLOWLY WEAKEN AS IT LIFTS ACROSS
THE GREAT LAKES REGION AND INTO CANADA THURSDAY AND FRIDAY. THIS
WILL DRIVE A COLD FRONT ACROSS OUR REGION, HOWEVER ENERGY HANGING
BACK LOOKS TO MAINTAIN AN UPPER-LEVEL TROUGH ACROSS THE PLAINS TO
THE GREAT LAKES WHICH THEN SHIFTS EASTWARD SATURDAY AND SUNDAY. THIS
MAY AMPLIFY ONCE AGAIN SUNDAY OR EARLY NEXT WEEK IN THE EAST AS
RIDGING BUILDS ACROSS THE CENTRAL AND NORTHERN PLAINS. THE MOST
ORGANIZED PRECIPITATION LOOKS TO BE FEATURED ON THURSDAY AS A COLD
FRONT SHIFTS EASTWARD. WE USED A GENERAL MODEL BLEND THURSDAY
THROUGH SATURDAY, THEN UTILIZED THE 00Z WPC GUIDANCE WITH CONTINUITY
OVERALL.
FOR THURSDAY...A COLD FRONT WILL BE MOVING ACROSS THE REGION. AS
THIS OCCURS, THE LOW-LEVEL JET IS FORECAST TO BE SHIFTING OFFSHORE
EARLY IN THE MORNING. WHILE THIS WILL TEND TO LESSEN THE FORCING AND
DEEPER MOISTURE ADVECTION, ENOUGH FORCING ALONG WITH SOME
INSTABILITY AHEAD OF THE FRONT SHOULD RESULT IN A BAND OF SHOWERS
AND SOME THUNDER. THE POPS WERE THEREFORE INCREASED FOR A TIME
BEFORE DECREASING QUITE A BIT FROM ABOUT MIDDAY ON. IT APPEARS
THAT FROM ABOUT INTERSTATE 95 ON EASTWARD HAS THE GREATEST CHC FOR
SHOWERS AND SOME THUNDER GIVEN THE EASTWARD SHIFTING DEEPER MOISTURE
AND FRONTAL ZONE TIMING. THE INSTABILITY SHOULD BE HELD DOWN DUE TO
ONGOING ACTIVITY TO START, HOWEVER A WARMER AND MOIST AIRMASS WILL
BE IN PLACE. AS OF NOW, ANY SEVERE THUNDERSTORM THREAT LOOKS TO BE
RATHER LOW. GIVEN THE ANTICIPATED RUNOFF AND SHOWERS HANGING ON,
THE FLOOD WATCH CONTINUES THROUGH THE MORNING. A LAG THOUGH IN
THE TRUE CAA POST-FRONTAL WILL ALLOW FOR A WARM DAY ACROSS THE
ENTIRE AREA. OTHERWISE, THE WINDS WILL SHIFT TO THE WEST-NORTHWEST
ESPECIALLY LATER IN THE DAY AS THE COLD FRONT WORKS ITS WAY
EASTWARD. THE CLOUDS WILL ALSO START TO ERODE, ESPECIALLY AT NIGHT
FROM WEST TO EAST AS DRYING ARRIVES.
FOR FRIDAY AND SATURDAY...OUR WEATHER WILL STILL BE INFLUENCED BY
THE WEAKENING UPPER-LEVEL LOW AS IT TRACKS UP ACROSS SOUTHEASTERN
CANADA. THERE IS ADDITIONAL SHORT WAVE ENERGY TRACKING NORTHEASTWARD
WITHIN THE SOUTHWESTERLY FLOW ALOFT, AND WITH STEEPER LAPSE RATES
AND ENOUGH MOISTURE AND HEATING SOME SHOWERS MAY RESULT ESPECIALLY
EACH AFTERNOON. IT APPEARS THE BEST CHC IS ACROSS THE NORTHWEST
ZONES, ALTHOUGH THIS MAY SPREAD FARTHER SOUTHEASTWARD SOMEWHAT
SATURDAY AS A COLD FRONT ARRIVES LATE IN THE DAY. THE OVERALL
MOISTURE AND FORCING WITH THIS COLD FRONT LOOKS TO BE WEAK,
THEREFORE WE ARE NOT ANTICIPATING MUCH IN THE WAY OF QPF.
FOR SUNDAY...A COLD FRONT LOOKS TO BE CROSSING THE AREA MAINLY
DURING THE MORNING, ALTHOUGH THIS BOUNDARY MAY THEN STALL TO OUR
SOUTH. AS MENTIONED ABOVE, THIS FRONT LOOKS TO LACK DEEP MOISTURE
AND LIFT THEREFORE NOT EXPECTING MUCH WITH IT. THE FLOW IS GENERALLY
WESTERLY WITH THE AIRMASS MODERATING SOME ESPECIALLY FROM THE
SOUTHERN ZONES ON SOUTHWARD. DUE TO SOME ADDED DOWNSLOPING, THE
COASTAL PLAIN ESPECIALLY MAY END UP BEING WARMER.
FOR MONDAY AND TUESDAY...A STALLED FRONTAL BOUNDARY LOOKS TO BE
POSITIONED WELL TO OUR SOUTH. AS AN UPPER-LEVEL TROUGH AMPLIFIES
ACROSS THE NORTHEAST, SURFACE HIGH PRESSURE BEGINS TO BUILD IN FROM
THE GREAT LAKES MONDAY. THIS SURFACE HIGH SHOULD THEN SLIDE ACROSS
OUR AREA TUESDAY. A DRY FORECAST OVERALL ATTM.
&&
.AVIATION /11Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
12Z TAF UPDATE...INCREASING CONFIDENCE IN A LOW LEVEL JET
DEVELOPING BY MID DAY. WITH DIRECTIONAL AND SPEED SHEAR EXPECTED,
HAVE ADDED MENTION OF LLWS TO ALL TAFS FROM MID DAY UNTIL LATE
TONIGHT WHEN THE JET MOVES OFF SHORE. STILL NOT ENOUGH CONFIDENCE
IN TIMING OR COVERAGE OF THUNDERSTORMS TO INCLUDE MENTION IN THE
TAFS FOR NOW.
PREVIOUS AVIATION DISCUSSION....WIDESPREAD IFR CEILINGS ARE
EXPECTED FOR MUCH OF THE DAY. EXPECT SOME BREAKS IN THE SHRA,
ESPECIALLY THIS MORNING, BUT BY 18Z, EXPECT LOWERING CEILINGS AND
MORE WIDESPREAD SHRA. THERE REMAINS A SMALL RISK FOR TSRA FOR
TERMINALS NEAR AND SOUTH OF KPHL THROUGH THE DAY, AND ALL
TERMINALS AFTER 00Z. HOWEVER, COVERAGE IS EXPECTED TO BE VERY
LIMITED, SO HAVE NOT MENTIONED IN THE TAFS AT THIS TIME.
WINDS WILL BE BREEZY FOR MUCH OF THE TAF PERIOD. SLOWLY SHIFTING
FROM EASTERLY TO SOUTHEASTERLY THROUGH THE DAY.
DRIER AIR SHOULD BEGIN TO MOVE INTO THE REGION AFTER 06Z, SO EXPECT
SLOW IMPROVEMENT LATE TONIGHT.
OUTLOOK...
THURSDAY...IFR/MVFR IMPROVING TO VFR DURING THE AFTERNOON. SHOWERS
WILL CONTINUE, HOWEVER THEY SHOULD BECOME MORE SCATTERED AND A
THUNDERSTORM CANNOT BE RULED OUT. SOUTHWEST WINDS 10 TO 15 KNOTS,
BECOMING WEST-NORTHWEST AT NIGHT AND DIMINISHING SOME.
FRIDAY...OVERALL VFR. A FEW SHOWERS ARE POSSIBLE IN THE AFTERNOON
FROM NEAR KABE TO THE NORTH AND WEST. WEST-SOUTHWEST WINDS GENERALLY
10 TO 15 KNOTS.
SATURDAY AND SUNDAY...OVERALL VFR. SOME SHOWERS ARE POSSIBLE MAINLY
SATURDAY ESPECIALLY NORTH AND WEST OF KPHL AS A COLD FRONT MOVES
THROUGH.
&&
.MARINE...
HAVE OPTED TO EXTEND THE GALE WARNING ON THE NRN WATERS THROUGH
NOON. THINGS MAY COME DOWN A BIT SOONER, BUT HAVE BEEN SLOW TO DO
SO THIS MORNING.
PREVIOUS MARINE DISCUSSION...GALE GUSTS CONTINUE, SO HAVE KEPT THE
GALE WARNING GOING THROUGH 5 AM EDT. AFTER THAT, SCA CONDITIONS
FOR BOTH WINDS AND SEAS ARE EXPECTED TO CONTINUE ALL DAY TODAY AND
OVERNIGHT TONIGHT. ISOLATED GUSTS ABOVE 30KT WILL AGAIN BE
POSSIBLE THIS EVENING.
OUTLOOK...
THURSDAY..GUSTY SOUTHWESTERLY WINDS AHEAD OF A COLD FRONT TO START
SHOULD DIMINISH SOME THROUGH THE DAY, THEN SHIFT TO THE WEST AND
NORTHWEST AT NIGHT. THE SEAS ON THE OCEAN ARE FORECAST TO BE AT OR
ABOVE 5 FEET, THEREFORE SMALL CRAFT ADVISORY CONDITIONS ARE
ANTICIPATED. THE SEAS MAY DROP BELOW 5 FEET THOUGH LATER AT NIGHT.
FRIDAY THROUGH SUNDAY...THE CONDITIONS ARE ANTICIPATED TO BE BELOW
SMALL CRAFT ADVISORY CRITERIA. A COLD FRONT MOVING THROUGH LATE
SATURDAY AND SUNDAY LOOKS TO BE ON THE WEAKER SIDE, WITH MOSTLY A
WIND SHIFT.
&&
.HYDROLOGY...
SO FAR, RAIN HAS BEEN LIGHT AND/OR INTERMITTENT ENOUGH THAT WE
HAVEN'T SEEN ANY FLOODING ISSUES OR SIGNIFICANT RISES ON SMALL
STREAMS. HOWEVER, THE HEAVIEST RAIN IS EXPECTED THROUGH THE DAY
TODAY INTO THIS EVENING, SO THE FLOODING THREAT REMAINS. THE BIGGEST
CHANGE WITH THE PREVIOUS FORECAST IS THAT THE AXIS OF HIGHEST QPF
AND HEAVIEST RAINS LOOKS TO STAY WELL WEST OF THE I-95 CORRIDOR. AND
WITH THIS SHIFT FURTHER WEST, DAY 1 QPF FOR OUR REGION IS NOW
EXPECTED TO BE IN THE 1 TO 3 INCH RANGE. HOWEVER, AS HAS BEEN
MENTIONED BY PREVIOUS SHIFTS, THERE IS QUITE A BIT OF UNCERTAINTY AS
TO WHERE THE HEAVIEST RAIN WILL SET UP.
MUCH HIGHER THAN NORMAL PWAT VALUES, MOIST LOW LEVEL JET, AND A DEEP
WARM CLOUD LAYER WILL ALL BE IN PLACE LATER TODAY AS THE WARM FRONT
MOVES INTO OUR REGION. THUS, HAVE CONTINUED WITH THE FLOOD WATCH
GENERALLY FOR LOCATIONS ALONG AND WEST OF THE I-95 CORRIDOR.
FOR DETAILED INFORMATION REGARDING FLOOD POTENTIAL ALONG SPECIFIC
STREAMS AND RIVERS, PLEASE REFERENCE THE AHPS WEBSITE.
&&
.TIDES/COASTAL FLOODING...
UPDATE...TIDAL LEVELS FOR THE DELAWARE RIVER CONTINUE TO FALL, SO
HAVE CANCELLED THE COASTAL FLOOD ADVISORY FOR THOSE LOCATIONS.
COASTAL FLOOD ADVISORY FOR LOCATIONS ALONG THE CHESAPEAKE REMAINS.
PREVIOUS DISCUSSION...COASTAL FLOOD ADVISORIES REMAIN IN EFFECT
FOR THE TIDAL DELAWARE RIVER AND THE CHESAPEAKE BAY.
FOR THE MOST PART THE HIGH TIDE CYCLE THAT JUST HAPPENED SHOULD BE
THE HIGHEST TIDES WE WILL SEE THROUGH THIS STORM SYSTEM. THE
EXCEPTION TO THIS IS THE CHESAPEAKE BAY, WHICH MAY SEE COASTAL
FLOODING FOR THE NEXT 3 HIGH TIDE CYCLES, THANKS TO FLOW TURNING
MORE SOUTHERLY THROUGH THE DAY TODAY.
FOR THE ATLANTIC COASTAL, DELAWARE BAY, AND TIDAL DELAWARE RIVER
LOCATIONS, ADDITIONAL COASTAL FLOODING IS UNLIKELY, BUT FRESH WATER
RUNOFF FROM HEAVY RAIN TODAY COULD INCREASE THE POTENTIAL FOR MINOR
TIDAL FLOODING ESPECIALLY ALONG THE DELAWARE RIVER.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH THROUGH THURSDAY MORNING FOR PAZ054-055-061-062-
105-106.
FLOOD WATCH THROUGH THURSDAY MORNING FOR PAZ060-070-071-
101>104.
NJ...FLOOD WATCH THROUGH THURSDAY MORNING FOR NJZ001-007>010-012-
013-015.
FLOOD WATCH THROUGH THURSDAY MORNING FOR NJZ016>019.
DE...FLOOD WATCH THROUGH THURSDAY MORNING FOR DEZ001.
MD...FLOOD WATCH THROUGH THURSDAY MORNING FOR MDZ008-012.
COASTAL FLOOD ADVISORY UNTIL 11 PM EDT THIS EVENING FOR MDZ008-
012-015-019-020.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT THURSDAY FOR ANZ430-431-
452>455.
GALE WARNING UNTIL NOON EDT TODAY FOR ANZ450-451.
&&
SYNOPSIS...GORSE
NEAR TERM...JOHNSON
SHORT TERM...JOHNSON
LONG TERM...GORSE
AVIATION...GORSE/JOHNSON
MARINE...GORSE/JOHNSON/NIERENBERG
HYDROLOGY...
TIDES/COASTAL FLOODING...Hazardous weather outlook, Apr 30, 7:20 AM EDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 720 AM EDT WED APR 30 2014 NJZ001-007>010-012-013-015-PAZ054-055-061-062-105-011130- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- MERCER-CARBON-MONROE-LEHIGH-NORTHAMPTON-UPPER BUCKS- 720 AM EDT WED APR 30 2014 ...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-NJZ016>019-PAZ060-070-071-101>104-011130- NEW CASTLE-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-BERKS- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY- 720 AM EDT WED APR 30 2014 ...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. SOME STRONG THUNDERSTORMS TODAY COULD LOCALLY PRODUCE WIND GUSTS TO 45 MPH, ESPECIALLY THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ106-011130- LOWER BUCKS- 720 AM EDT WED APR 30 2014 ...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. SOME STRONG THUNDERSTORMS TODAY COULD LOCALLY PRODUCE WIND GUSTS TO 45 MPH, ESPECIALLY THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ015-019-020-011130- QUEEN ANNES-TALBOT-CAROLINE- 720 AM EDT WED APR 30 2014 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. SOME STRONG THUNDERSTORMS TODAY COULD LOCALLY PRODUCE WIND GUSTS TO 45 MPH, ESPECIALLY THIS AFTERNOON AND THIS EVENING. SOME HEAVY RAIN AT TIMES TODAY AND TONIGHT MAY LEAD TO LOCAL POOR DRAINAGE FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ008-012-011130- CECIL-KENT MD- 720 AM EDT WED APR 30 2014 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. COASTAL FLOOD ADVISORY. SOME STRONG THUNDERSTORMS TODAY COULD LOCALLY PRODUCE WIND GUSTS TO 45 MPH, ESPECIALLY THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-NJZ014-020>027-011130- KENT-INLAND SUSSEX-DELAWARE BEACHES-EASTERN MONMOUTH-OCEAN- CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON- 720 AM EDT WED APR 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. SOME HEAVY RAIN AT TIMES TODAY AND TONIGHT MAY LEAD TO LOCAL POOR DRAINAGE FLOODING. SOME STRONG THUNDERSTORMS TODAY COULD LOCALLY PRODUCE WIND GUSTS TO 45 MPH, ESPECIALLY THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450-451-011130- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 720 AM EDT WED APR 30 2014 ...GALE WARNING IN EFFECT UNTIL NOON EDT TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-452>455-011130- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 720 AM EDT WED APR 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. SOME STRONG THUNDERSTORMS TODAY COULD LOCALLY PRODUCE WIND GUSTS TO AROUND 35 KNOTS, ESPECIALLY THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 30, 8:59 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
859 AM EDT WED APR 30 2014
DEZ001-MDZ008-012-PAZ101-102-301400-
CECIL MD-EASTERN CHESTER PA-KENT MD-NEW CASTLE DE-WESTERN CHESTER PA-
859 AM EDT WED APR 30 2014
...A THUNDERSTORM WILL AFFECT CECIL...SOUTHWESTERN CHESTER...WEST
CENTRAL NEW CASTLE AND WESTERN KENT COUNTIES...
AT 854 AM EDT...A THUNDERSTORM WAS 7 MILES SOUTHEAST OF BOWLEYS
QUARTERS...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.
THIS STORM WILL BE NEAR NEWTOWN AROUND 910 AM...BETTERTON AROUND 920
AM...PERRYVILLE AROUND 940 AM...CALVERT AROUND 950 AM AND LOMBARD
AROUND 1000 AM.
LAT...LON 3927 7623 3930 7619 3932 7619 3943 7601
3946 7602 3952 7599 3955 7603 3955 7609
3957 7610 3957 7609 3956 7608 3957 7608
3972 7623 3973 7614 3977 7607 3990 7599
3971 7557 3913 7617 3918 7627
ROBERTSONThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 9:45 AM EDT | Areal Flood Advisory | PHI | Camden, Gloucester, Salem | 3 hr |
| Apr 30, 10:08 AM EDT | Areal Flood Advisory | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 2 more | 3 hr |
| Apr 30, 11:06 AM EDT | Areal Flood Advisory | PHI | Hunterdon, Mercer, Middlesex, Morris, Somerset, Sussex and 1 more | 3 hr |
| Apr 30, 1:20 PM EDT | Areal Flood Advisory | PHI | Burlington, Camden, Cumberland, Gloucester, Monmouth, Ocean and 1 more | 4 hr |
| Apr 30, 2:02 PM EDT | Areal Flood Warning | PHI | Hunterdon, Mercer, Middlesex, Morris, Somerset, Sussex and 1 more | 22 hr |
| Apr 30, 2:02 PM EDT | Areal Flood Advisory | PHI | Atlantic, Burlington, Cape May, Cumberland, Monmouth, Ocean | 12 hr |
| Apr 30, 3:27 PM EDT | Special Weather Statement | PHI | Hunterdon | 108 min |
| Apr 30, 4:26 PM EDT | Areal Flood Warning | PHI | Burlington, Camden, Cumberland, Gloucester, Monmouth, Ocean and 1 more | 31 hr |
| Apr 30, 5:10 PM EDT | Special Weather Statement | PHI | Camden, Gloucester, Mercer, Middlesex, Salem | 110 min |
| Apr 30, 6:03 PM EDT | River Flood Warning | PHI | Mercer | 23 hr |
| Apr 30, 6:03 PM EDT | Special Weather Statement | PHI | Gloucester, Salem | 117 min |
| Apr 30, 6:47 PM EDT | River Flood Warning | PHI | Morris, Somerset | 4 days |
| Apr 30, 7:03 PM EDT | River Flood Warning | PHI | Hunterdon, Somerset | 19 hr |
| Apr 30, 7:03 PM EDT | River Flood Warning | PHI | Somerset | 19 hr |
| Apr 30, 7:03 PM EDT | River Flood Warning | PHI | Middlesex, Somerset | 33 hr |
| Apr 30, 7:03 PM EDT | River Flood Warning | PHI | Middlesex, Somerset | 35 hr |
| Apr 30, 7:15 PM EDT | River Flood Warning | PHI | Somerset | 55 hr |
| Apr 30, 7:20 PM EDT | Special Weather Statement | PHI | Atlantic, Burlington, Camden, Monmouth, Ocean | 115 min |
| Apr 30, 7:21 PM EDT | River Flood Warning | PHI | Burlington | 3 days |
| Apr 30, 12:49 PM EDT | Areal Flood Warning | PHI | Berks, Chester, Delaware, Montgomery, Philadelphia | 26 hr |
| Apr 30, 1:35 PM EDT | Areal Flood Warning | PHI | Bucks, Carbon, Lehigh, Monroe, Northampton | 16 hr |
| Apr 30, 1:45 PM EDT | River Flood Warning | PHI | Chester | 39 hr |
| Apr 30, 1:52 PM EDT | River Flood Warning | PHI | Delaware | 16 hr |
| Apr 30, 2:07 PM EDT | Areal Flood Warning | PHI | Bucks | 22 hr |
| Apr 30, 3:15 PM EDT | River Flood Warning | PHI | Montgomery | 20 hr |
| Apr 30, 3:23 PM EDT | River Flood Warning | PHI | Chester, Montgomery, Philadelphia | 34 hr |
| Apr 30, 3:23 PM EDT | River Flood Warning | PHI | Montgomery, Philadelphia | 28 hr |
| Apr 30, 3:29 PM EDT | River Flood Warning | PHI | Chester, Delaware | 34 hr |
| Apr 30, 3:32 PM EDT | River Flood Warning | PHI | Bucks | 23 hr |
| Apr 30, 6:16 PM EDT | River Flood Warning | PHI | Montgomery | 20 hr |
| Apr 30, 1:16 PM EDT | Areal Flood Advisory | PHI | Caroline, Cecil, Kent, Queen Anne's, Talbot | 4 hr |
| Apr 30, 4:10 PM EDT | Areal Flood Warning | PHI | Caroline, Cecil, Kent, Queen Anne's, Talbot | 9 hr |
| Apr 30, 4:16 PM EDT | Areal Flood Advisory | PHI | Caroline, Talbot | 6 hr |
| Apr 30, 4:44 PM EDT | Special Weather Statement | PHI | Kent, Queen Anne's | 46 min |
| Apr 30, 12:37 PM EDT | River Flood Warning | PHI | New Castle | 15 hr |
| Apr 30, 3:54 PM EDT | River Flood Warning | PHI | New Castle | 16 hr |
| Apr 30, 4:00 PM EDT | River Flood Warning | PHI | New Castle | 18 hr |
| Apr 30, 6:29 PM EDT | River Flood Warning | PHI | New Castle | 28 hr |
Nearby
Special Weather Statements in Maryland, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.